Mar 19, 2007
Hello - I have been diagnosed for 2 years and am currently on Sustiva and Truvada for HIV and Paxil for anxiety/depression (25 mg). I started experiencing restless legs about 2 months ago and while I don't have scary dreams, I certainly have entertaining dreams (I expect from Sustiva). I also notice that I don't wake up rested - often I feel as if I lay stiff all night instead of relaxing into a deep sleep. I am and have been exhausted for months - I feel my life is changing because of apathy and not wanting to do things because I just want to lay down. Should I replace the Sustiva? Have you had patients feel similarly while on Sustiva? Should I change the anti-anxiety drug? Up the doseage? I am so tired of feeling tired all the time! Thanks for any information you can provide. LJJ
| Response from Dr. Pierone
Hello, and thanks for posting.
I have had patients who have developed similar problems while on Sustiva. It may be difficult to determine if a medication is causing a problem like this unless you stop it. But stopping Sustiva is not so simple because it persists in the body longer than its partner Truvada.
In a situation such as yours, one approach which may be useful is to switch Sustiva for Viramune while continuing Truvada. If the apathy and exhaustion do not improve, then Sustiva was not the culprit. There is a risk of developing drug-induced hepatitis from Viramune, especially with higher CD4+ lymphocyte counts, and this potential problem needs to be considered in the decision analysis.
Other clinicians might switch the Sustiva for a protease inhibitor and I would have no argument with this tactic. However, to add or intensify anxiety and depression medications, without knowing if the problem is medication-related, does not appeal to my desire for therapeutic simplicity.
Best of luck and let us know how things turn out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash During Window Period
- Thrush Could I Have Acute HIV Infection
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Burning Penis After Touching Sperm Worried I Have HIV
- Cold Feet After Breast Sucking Worried I Have HIV
- Rectal Bleeding After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.